Alert archive / South Carolina / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 73, NWS Charleston, SC

May 10, 2009Colleton County, Dorchester County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at May 10, 2009, 3:59 PM EDT for Colleton County, Dorchester County, South Carolina. It was in force for 46 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 10, 2009, 3:59 PM EDT (19:59 UTC)
Expired
May 10, 2009, 4:45 PM EDT
In force
46 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Colleton County, SC, Dorchester County, SC

The radar

The Charleston,SC radar (KCLX), 79 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 10, 4:09 PM EDTHAIL 0.883 Wnw Givhans, SCNICKEL-SIZED HAIL REPORTED AT GIVHANS FERRY STATE PARK.
May 10, 4:11 PM EDTHAIL 0.752 Nw Givhans, SCPENNY-SIZED HAIL REPORTED BY PUBLIC.
May 10, 4:25 PM EDTHAIL 0.25Ridgeville, SCPEA SIZED HAIL REPORTED IN RIDGEVILLE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 8.0 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2009-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 681 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2009-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
681 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
1064 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCHS 101959
SVRCHS
SCC029-035-102045-
/O.NEW.KCHS.SV.W.0073.090510T1959Z-090510T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
359 PM EDT SUN MAY 10 2009

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL COLLETON COUNTY IN SOUTHEAST SOUTH CAROLINA...
  CENTRAL DORCHESTER COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 445 PM EDT

* AT 358 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  GIVHANS...OR ABOUT 9 MILES WEST OF SLANDS BRIDGE...MOVING EAST AT
  20 MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
  GIVHANS...
  RIDGEVILLE...
  SLANDS BRIDGE...
  KNIGHTSVILLE...PINEWOOD PREPARATORY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT. WEATHER CONDITIONS WILL RAPIDLY DETERIORATE AS STORMS
APPROACH. SEEK SHELTER IN A STURDY BUILDING...MOVE TO AN INTERIOR
ROOM AND STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024.

&&

LAT...LON 3315 8031 3303 8018 3290 8018 3291 8046
      3304 8050
TIME...MOT...LOC 1959Z 262DEG 16KT 3299 8040

$$
3 follow-up statements
000 
WWUS52 KCHS 102012
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
412 PM EDT SUN MAY 10 2009

SCC029-035-102045-
/O.CON.KCHS.SV.W.0073.000000T0000Z-090510T2045Z/
DORCHESTER SC-COLLETON SC-
412 PM EDT SUN MAY 10 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR NORTHEASTERN COLLETON AND CENTRAL DORCHESTER COUNTIES...

AT 411 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR GIVHANS...OR ABOUT 6 MILES NORTHWEST OF SLANDS BRIDGE...
MOVING EAST AT 15 MPH.

AT 409 PM EDT...LAW ENFORCEMENT REPORTED NICKEL SIZE HAIL AT GIVHANS 
FERRY STATE PARK.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...GIVHANS...
JEDBURG...KNIGHTSVILLE...PINEWOOD PREPARATORY...RIDGEVILLE AND SLANDS
BRIDGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3291 8041 3305 8044 3315 8031 3303 8018
      3290 8018
TIME...MOT...LOC 2011Z 254DEG 14KT 3301 8035

$$
000 
WWUS52 KCHS 102012 CCA
SVSCHS

SEVERE WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON SC
412 PM EDT SUN MAY 10 2009

SCC029-035-102045-
/O.COR.KCHS.SV.W.0073.000000T0000Z-090510T2045Z/
DORCHESTER SC-COLLETON SC-
412 PM EDT SUN MAY 10 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR NORTHEASTERN COLLETON AND CENTRAL DORCHESTER COUNTIES...

AT 411 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR GIVHANS...OR ABOUT 6 MILES NORTHWEST OF SLANDS BRIDGE...
MOVING EAST AT 15 MPH.

AT 409 PM EDT...LAW ENFORCEMENT REPORTED NICKEL SIZE HAIL AT GIVHANS 
FERRY STATE PARK.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...GIVHANS...
JEDBURG...KNIGHTSVILLE...PINEWOOD PREPARATORY...RIDGEVILLE AND SLANDS
BRIDGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3291 8041 3305 8044 3315 8031 3303 8018
      3290 8018
TIME...MOT...LOC 2011Z 254DEG 14KT 3301 8035

$$
000 
WWUS52 KCHS 102029
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
429 PM EDT SUN MAY 10 2009

SCC029-102039-
/O.CAN.KCHS.SV.W.0073.000000T0000Z-090510T2045Z/
COLLETON SC-
429 PM EDT SUN MAY 10 2009

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN COLLETON COUNTY
HAS BEEN CANCELLED...

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3291 8018 3291 8030 3301 8031 3311 8035
      3315 8031 3303 8018
TIME...MOT...LOC 2029Z 254DEG 14KT 3311 8031 3294 8023

$$

SCC035-102045-
/O.CON.KCHS.SV.W.0073.000000T0000Z-090510T2045Z/
DORCHESTER SC-
429 PM EDT SUN MAY 10 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR EAST CENTRAL DORCHESTER COUNTY...

AT 428 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM RIDGEVILLE TO COOKE
CROSSROADS...OR ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF
PINEWOOD PREPARATORY TO SLANDS BRIDGE...MOVING EAST AT 15 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...JEDBURG...
KNIGHTSVILLE...PINEWOOD PREPARATORY...RIDGEVILLE AND SLANDS BRIDGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3291 8018 3291 8030 3301 8031 3311 8035
      3315 8031 3303 8018
TIME...MOT...LOC 2029Z 254DEG 14KT 3311 8031 3294 8023

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 3:39 PM EDT, 20 minutes earlier.

Area forecast discussion, May 10, 3:39 PM EDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
339 PM EDT SUN MAY 10 2009

.SYNOPSIS...
A STATIONARY FRONT WILL REMAIN OVER THE REGION TONIGHT THROUGH
EARLY MON...THEN WILL PUSH S OF THE AREA AS A COLD FRONT LATE MON
THROUGH TUE AS HIGH PRES BUILDS TO THE N. ATLC HIGH PRES WILL
PERSIST WED THROUGH FRI. ANOTHER COLD FRONT WILL MOVE IN NEXT
WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
THE 18Z KCHS SOUNDING REVEALED AN ENVIRONMENT FAVORABLE FOR PULSE
SEVERE THUNDERSTORMS AND FOR LOCALLY HEAVY RAIN. SPECIFICALLY...
THE OBSERVATION REVEALED SBCAPES 3000 J/KG AND PWATS NEAR 1.9
INCHES...WHILE 0-6 KM BULK SHEAR REMAINED UNDER 20 KNOTS. WITHIN
THIS ENVIRONMENT LATE SUNDAY AFTERNOON...THUNDERSTORMS CONTINUED
TO FIRE ALONG/S OF A STATIONARY FRONT ACROSS N/INLAND COUNTIES...
ALONG THE SEA BREEZE ACROSS N COASTAL LOCATIONS AND ALONG VARIOUS
CONVECTIVE OUTFLOW BOUNDARIES. THESE OUTFLOW BOUNDARIES WILL PUSH
SOUTH AND SHOULD INITIATE AT LEAST SCATTERED THUNDERSTORMS ACROSS
SE GA...ESPECIALLY NEAR THE COAST ALONG THE SEA BREEZE...WITH A
CONTINUED THREAT FOR ISOLATED LARGE HAIL...DAMAGING WINDS AND
HEAVY RAIN THROUGH EARLY EVENING.

THUNDERSTORMS SHOULD DIMINISH IN COVERAGE AND INTENSITY DUE TO
DIURNAL/PRECIPITATION INDUCED STABILIZATION THIS EVENING. HOWEVER...
UPSTREAM CLUSTERS OF SHOWERS/THUNDERSTORMS WILL CONTINUE TO TRACK
EAST ALONG THE STATIONARY FRONT TONIGHT...JUSTIFYING AT LEAST
CHANCE POPS ESPECIALLY ACROSS THE NORTHERN 1/2 OF THE FORECAST
AREA. OVERNIGHT THUNDERSTORMS SHOULD REMAIN BELOW SEVERE
LIMITS...BUT HIGH PWATS POOLED NEAR THE BOUNDARY AND THE POTENTIAL
FOR ADDITIONAL ECHO TRAINING MAY PRODUCE LOCALLY EXCESSIVE
RAINFALL. IF JUSTIFIED BY EVENING TRENDS...HIGHER POPS MAY YET BE
REQUIRED FOR NORTHERN COUNTIES OVERNIGHT.

&&

.SHORT TERM /MONDAY THROUGH MONDAY NIGHT/...
MONDAY WILL START WITH A STATIONARY FRONT OVER OR CLOSE TO
NORTHERN COUNTIES OF THE FORECAST AREA. GIVEN THIS NORTHERN
POSITION...RAISED HIGH TEMPERATURES SIGNIFICANTLY MOST
AREAS...ESPECIALLY ACROSS THE NORTHERN 1/2 OF THE FORECAST AREA.
HIGH PRESSURE WILL BUILD NORTH OF THE REGION...AND MONDAY
AFTERNOON THIS HIGH WILL PUSH THE BOUNDARY SOUTH AS A COLD FRONT.
THIS SHOULD SUPPORT AT LEAST SCATTERED SHOWERS/THUNDERSTORMS
ACROSS THE REGION. ISOLATED SEVERE THUNDERSTORMS ARE
POSSIBLE...ESPECIALLY AS STRONGER MID LEVEL WINDS/BULK SHEAR
ADVANCE TOWARD THE SOUTH AND IF HIGHER DEWPOINTS STRONG
INSTABILITY CAN POOL NEAR THE ADVANCING COLD FRONT. HOWEVER...12Z
GUIDANCE SUGGESTS THAT PREFRONTAL DEWPOINTS MAY FALL THROUGH THE
60S DURING THE TIME OF MAX HEATING...LIMITING SBCAPES TO LESS THAN
2000 J/KG AND PERHAPS LIMITING THE SCOPE OF THE SEVERE POTENTIAL.

MONDAY NIGHT...THE COLD FRONT WILL CONTINUE TO PRESS SOUTH...WITH
POPS GRADUALLY DECREASING FROM N/NW TO S/SE....LIMITED TO SLIGHT
CHANCE S/E LATE. IN THE WAKE OF THE FRONT...COOLER/DRIER AIR WILL
SPREAD INTO THE REGION...AND TEMPERATES WILL FALL INTO THE 50S AT
MANY LOCATIONS.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
HIGH PRESSURE BUILDS IN BEHIND A COLD FRONT WHICH WILL BE PLACED
JUST SOUTH OF THE AREA TUESDAY. HAVE MAINTAINED SLIGHT CHANCE POPS
IN THE SOUTHERN AREAS DUE TO THE PLACEMENT OF THE FRONT AND
INSTABILITY PARAMETERS LOOK DECENT. GFS INDICATES A SERIES OF
SHORTWAVES COMING INTO THE AREA WITH AT LEAST SLIGHT CHANCE OF
ASSOCIATED CONVECTION IN THE AFTERNOON THROUGH THE END OF THE WEEK.
HOWEVER...INSTABILITY LOOKS TO BE SOMEWHAT LESS WITH DRIER AIR
PUSHING INTO THE AREA ASSOCIATED WITH THE HIGH PRESSURE.

TEMPERATURES WILL BE SLIGHTLY BELOW NORMAL THROUGH WEDNESDAY BUT
WILL BEGIN WARMING UP INTO THE LOW TO MID 80S BY MID TO LATE WEEK.

&&

.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
THUNDERSTORM POTENTIAL WILL DOMINATE ATTENTION THROUGH THE 18Z
TAF PERIOD. THUNDERSTORMS WILL PUSH THROUGH KCHS THIS
AFTERNOON...PRODUCING PERIODS OF MVFR OR LOWER CONDITIONS AND
OTHER ASSOCIATED HAZARDS. THUNDERSTORMS COULD ALSO DEVELOP FARTHER
SOUTH ALONG THE SEA BREEZE TOWARD KSAV...STARTED THAT TERMINAL
WITH CBS UNTIL 0Z...AND WILL UPDATE AS NEEDED. TONIGHT...12Z
GUIDANCE SUGGESTS A LULL IN CONVECTIVE ACTIVITY.
HOWEVER...UPSTREAM TRENDS SUGGEST THAT A SHORTWAVE WILL TRAVERSE
THE STATIONARY FRONT OVERNIGHT...PERHAPS ENHANCING SHOWERS/
THUNDERSTORMS...ESPECIALLY IN THE KCHS VICINITY. DUE TO
UNCERTAINTY...DID NOT INCLUDE ANY CBS OR MENTION OF PRECIP
OVERNIGHT...BUT LATER TAFS MAY ADDRESS THIS ISSUE. ALSO...WITH LOW
LEVEL MOISTURE POOLED NEAR THE STATIONARY FRONT...STRATUS/FOG
COULD DEVELOP OVERNIGHT...ESPECIALLY WHERE RAIN FALLS...AND MVFR
OR LOWER CONDITIONS MAY DEVELOP LATE INTO MONDAY MORNING.
AGAIN...ODDS FOR SUB-VFR CONDITIONS AT SPECIFIC TERMINALS REMAINS
TOO LOW TO JUSTIFY A MENTION WITHIN 18Z TAFS OVERNIGHT.
MONDAY...THE MORNING STATIONARY FRONT WILL ATTEMPT TO PUSH TOWARD
THE SOUTH AS A COLD FRONT BY AFTERNOON...LIKELY INITIATING
ADDITIONAL SHOWERS/THUNDERSTORMS. MENTIONED CBS IN BOTH TAFS
STARTING AT 14-15Z.

EXTENDED AVIATION OUTLOOK...MVFR/BRIEF IFR CONDITIONS POSSIBLE
INTO MON NIGHT IN SCATTERED SHOWERS AND TSTMS. THEN...VFR TUE
THROUGH THU.

&&

.MARINE...
WITH A SURFACE FRONT STALLED OVER NORTHERN WATERS AND WITH
CONVECTIVE OUTFLOW BOUNDARIES ACROSS THE AREA...A COMPLEX BUT WEAK
PRESSURE PATTERN WILL SUPPORT VARIABLE WINDS TONIGHT...REMAINING
LESS THAN 15 KNOTS OUTSIDE THUNDERSTORMS. THIS REGIME WILL PERSIST
MONDAY. THEN...HIGH PRESSURE WILL BUILD TO THE NORTH AND WILL PUSH
THE SYNOPTIC BOUNDARY SOUTH AS A COLD FRONT LATE MONDAY AND MONDAY
NIGHT. IN THE WAKE OF COLD FROPA...NE WINDS WILL SURGE INTO THE
COASTAL WATERS...AND MARGINAL SMALL CRAFT ADVISORY CONDITIONS
COULD DEVELOP OUTSIDE CHARLESTON HARBOR...ESPECIALLY ON GA COASTAL
WATERS BEYOND 20 NM AFTER MIDNIGHT.

A NORTHEAST SURGE WILL INCREASE WINDS TO AROUND 15 TO 20 KNOTS
THROUGH WEDNESDAY NIGHT BEFORE DIMINISHING TO AROUND 10 KNOTS AND
LASTING THROUGH THE END OF THE WEEK. ALONG THE COAST WILL FEEL THE
EFFECTS OF THE AFTERNOON SEABREEZE AS THERE WILL BE A SURGE OF 10 TO
15 KNOTS AT THE BEACHES. SEAS WILL BUILD TO 6 TO 7 FEET TUESDAY
NIGHT INTO WEDNESDAY BEFORE SUBSIDING TO 2 TO 4 FEET THROUGH THE END
OF THE WEEK.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, May 10, 9:22 AM EDT, 6 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
922 AM EDT SUN MAY 10 2009

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>051-111000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
922 AM EDT SUN MAY 10 2009

...SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORMS...A COLD FRONT WILL STALL TODAY WITHIN A
MOIST AND VERY WARM AIRMASS OVER THE REGION. SCATTERED
THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE AREA THIS
AFTERNOON INTO THIS EVENING. A FEW THUNDERSTORMS MAY BECOME
SEVERE...PRODUCING LARGE HAIL AT LEAST THE SIZE OF PENNIES AND
DAMAGING WIND GUSTS TO 60 MPH. SEVERE WEATHER...IF ANY...WILL
MOST LIKELY OCCUR BETWEEN 2 PM AND 10 PM.

YOU ARE URGED TO MONITOR NOAA WEATHER RADIO ALL HAZARDS OR OTHER
MEDIA OUTLETS FOR ADDITIONAL INFORMATION REGARDING POTENTIALLY
HAZARDOUS WEATHER CONDITIONS. IF YOU PLAN OUTDOOR ACTIVITIES...
REMAIN ALERT FOR THUNDERSTORMS TODAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO TONIGHT.

In the hours before

Special weather statement, May 10, 2:23 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
223 PM EDT SUN MAY 10 2009

SCZ043-044-049-050-101900-
CHARLESTON-COASTAL COLLETON-DORCHESTER-INLAND COLLETON-
223 PM EDT SUN MAY 10 2009

...STRONG THUNDERSTORMS WILL IMPACT WEST CENTRAL CHARLESTON...CENTRAL
COLLETON AND EXTREME SOUTHEASTERN DORCHESTER COUNTIES THROUGH 300 PM
EDT...

AT 223 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA SIZE HAIL...AND
GUSTY WINDS OF 30 TO 40 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM RED TOP TO HENDERSONVILLE...OR ALONG A LINE EXTENDING
FROM 7 MILES SOUTHWEST OF ARCHDALE TO 7 MILES SOUTH OF WALTERBORO...
MOVING EAST AT 15 MPH.

AREAS IN AND AROUND ADAMS RUN...ASHEPOO...DELEMAR CROSSROADS...GREEN
POND...HENDERSONVILLE...HOLLYWOOD...JACKSONBORO...JOHNS ISLAND...
MEGGETT...RAVENEL...RITTER...SHADOWMOSS AND YONGES ISLAND WILL BE
IMPACTED THROUGH 300 PM EDT.

HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.
Special weather statement, May 10, 2:32 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
232 PM EDT SUN MAY 10 2009

SCZ043-101900-
INLAND COLLETON-
232 PM EDT SUN MAY 10 2009

...STRONG THUNDERSTORMS WILL IMPACT WEST CENTRAL COLLETON COUNTY
THROUGH 300 PM EDT...

AT 231 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY
WINDS OF 30 TO 40 MPH.  THIS STORM WAS LOCATED NEAR BELLS
CROSSROADS...OR ABOUT 13 MILES NORTHEAST OF HAMPTON...MOVING EAST AT
10 MPH.

AREAS IN AND AROUND RUFFIN WILL BE IMPACTED THROUGH 300 PM EDT.

HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.
Special weather statement, May 10, 2:51 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
251 PM EDT SUN MAY 10 2009

SCZ042-043-047>049-101930-
BEAUFORT-COASTAL COLLETON-HAMPTON-INLAND COLLETON-INLAND JASPER-
251 PM EDT SUN MAY 10 2009

...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN JASPER...NORTH
CENTRAL BEAUFORT...CENTRAL COLLETON AND EAST CENTRAL HAMPTON COUNTIES
THROUGH 330 PM EDT...

AT 249 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY
WINDS OF 30 TO 40 MPH.  THIS STORM WAS LOCATED NEAR POSSUM CORNER...
OR ABOUT 9 MILES WEST OF YEMASSEE...MOVING EAST AT 25 MPH.

AREAS IN AND AROUND COOSAWHATCHIE...CUMMINGS...DALE...EARLY BRANCH...
GARDENS CORNER...GILLISONVILLE...GRAYS...HENDERSONVILLE...
MCPHERSONVILLE...POCOTALIGO...SHELDON...WHITE HALL AND YEMASSEE WILL
BE IMPACTED THROUGH 330 PM EDT.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.
Special weather statement, May 10, 3:09 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
309 PM EDT SUN MAY 10 2009

SCZ045-050-101945-
BERKELEY-CHARLESTON-
309 PM EDT SUN MAY 10 2009

...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN CHARLESTON AND
SOUTHERN BERKELEY COUNTIES THROUGH 345 PM EDT...

AT 309 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 1/2 INCH HAIL...AND
GUSTY WINDS OF 30 TO 40 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM BUCK HALL TO GOOSE CREEK...OR ALONG A LINE EXTENDING
FROM 6 MILES WEST OF MCCLELLANVILLE TO GOOSE CREEK...MOVING EAST AT
15 MPH.

AREAS IN AND AROUND AWENDAW...CAINHOY...DANIEL ISLAND...GOOSE
CREEK...HUGER...MCCLELLANVILLE AND WANDO WILL BE IMPACTED THROUGH 345
PM EDT.

HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.
Local storm report, May 10, 3:31 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
331 PM EDT SUN MAY 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     HAIL             4 SW WADMALAW ISLAND    32.64N 80.22W
05/10/2009  E0.25 INCH       CHARLESTON         SC   TRAINED SPOTTER

            SPOTTER REPORTED HEAVY VERY SMALL...PEA-SIZED...HAIL.

&&

JPC
Special weather statement, May 10, 3:49 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
349 PM EDT SUN MAY 10 2009

SCZ043-044-102015-
DORCHESTER-INLAND COLLETON-
349 PM EDT SUN MAY 10 2009

...STRONG THUNDERSTORMS WILL IMPACT EAST CENTRAL COLLETON AND SOUTH
CENTRAL DORCHESTER COUNTIES THROUGH 415 PM EDT...

AT 349 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY
WINDS OF 30 TO 40 MPH.  THIS STORM WAS LOCATED NEAR COTTAGEVILLE...OR
ABOUT 12 MILES WEST OF SLANDS BRIDGE...MOVING EAST AT 20 MPH.

AREAS IN AND AROUND COTTAGEVILLE...GIVHANS...KNIGHTSVILLE...PINEWOOD
PREPARATORY AND SLANDS BRIDGE WILL BE IMPACTED THROUGH 415 PM EDT.

HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 1:36 PM EDTSevere Thunderstorm WarningCHSCharleston, Colleton24 min
May 10, 2:09 PM EDTSevere Thunderstorm WarningCHSAllendale, Hampton34 min
May 10, 2:52 PM EDTSevere Thunderstorm WarningCHSColleton38 min
May 10, 2:56 PM EDTSevere Thunderstorm WarningCHSBeaufort, Colleton, Hampton, Jasper35 min
May 10, 3:02 PM EDTSevere Thunderstorm WarningCHSBeaufort, Charleston, Colleton58 min
May 10, 3:34 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston26 min
May 10, 3:56 PM EDTSevere Thunderstorm WarningCHSCharleston, Colleton, Dorchester29 min
May 10, 4:25 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston, Dorchester50 min
May 10, 4:36 PM EDTAreal Flood AdvisoryCHSBerkeley54 min
May 10, 4:38 PM EDTSevere Thunderstorm WarningCHSColleton, Dorchester37 min
May 10, 5:16 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston, Colleton, Dorchester44 min
May 10, 5:54 PM EDTSevere Thunderstorm WarningCHSBerkeley, Colleton, Dorchester51 min
May 10, 7:04 PM EDTSevere Thunderstorm WarningCHSColleton, Dorchester56 min
May 10, 7:42 PM EDTSevere Thunderstorm WarningCHSBeaufort, Colleton48 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.